Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2000, 9:12 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 14, 2000, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties City of Danville, VA, Pittsylvania County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 150113 SVRRNK VAC143-590-150200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 912 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DANVILLE IN SOUTH CENTRAL VIRGINIA... SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1000 PM EDT. * AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF DANVILLE...MOVING EAST AT 20 MPH. HAIL UP TO DOLLAR SIZE CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 1000 PM EDT INCLUDE DANVILLE CITY... <<CALL TO ACTION>>THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:05 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 14, 9:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 905 PM EDT FRI JUL 14 2000 AWIPS SFC AND MSAS DATA INDICATE MOST STABLE LOW LVL AIR OVER WESTERN SECTIONS OF THE FA...WITH INCRG THETA-E EAST OF PIEDMONT. 00Z SOUNDING QUITE UNSTABLE WITH LITTLE SHEAR BUT SOME DRY AIR AT MID LVLS. PRECIP H20 <1 INCH...DOWN FROM PAST FEW DAYS. SVR TS IN CNTRL WV-ERN KY LOSING SOME OF THEIR PUNCH AS THEY MOVE INTO THIS MORE STABLE AIR. SINCE MOST SVR WX POTENTIAL IS ASSOC WITH STRONG UPR LVL S/W, CANNOT RULE OUT CHC OF ISOLATED SVR OVER MTNS TONITE... MAINLY CHC OF DMGNG WINDS...BUT WOULD EXPECT VAST MAJORITY OF STORMS TO BE BELOW SVR LVLS. SINCE STORMS SHOULD BE MOVING ALONG AT A GOOD CLIP...WILL NOT BE OVERLY CONCERNED WITH FLSH FLD POTENTIAL UNLESS WE SET UP SOME TRAINING. ONE EXCPTN TO THIS IS TAZEWELL CO WHERE ABUNDANT RAIN OVER LAST COUPLE OF DAYS MAKES THEM QUITE VULNERABLE. WILL LEAVE CURRENT ZONEWS AS THEY ARE... .RNK... .VA...NONE. .WV...NONE. .NC...NONE. MG
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 38 min |
| Jul 14, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.